Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 48, NWS Charleston, SC

June 17, 20164 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 17, 2016, 3:36 PM EDT for 4 counties in South Carolina. It was in force for 54 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 3:36 PM EDT (19:36 UTC)
Expired
Jun 17, 2016, 4:30 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 137 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 3:37 PM EDTHAIL 16 N Sangaree, SCTWITTER REPORT OF QUARTER SIZE HAIL IN CANE BAY AREA
Jun 17, 3:38 PM EDTTSTM WND DMG3 Sse Old Santee Canal, SCSC STATE HWY PATROL REPORTS A TREE DOWN NEAR THE 1500 BLOCK OF DR EVANS RD. TIME ESTIMATED FROM RADAR
Jun 17, 3:38 PM EDTTSTM WND DMG3 Sse Old Santee Canal, SCTREE IN ROAD NEAR THE INTERSECTION OF DR. EVANS ROAD AND VANDROSS ROAD.
Jun 17, 3:38 PM EDTHAIL 13 Ne Sangaree, SC
Jun 17, 3:44 PM EDTHAIL 11 N Crowfield Plantatio, SCQUARTER SIZE HAIL REPORTED OFF HWY 176
Jun 17, 3:47 PM EDTTSTM WND DMG7 Ne Goose Creek, SCLARGE TREE DOWN AT CYPRESS GARDENS RD AND BUSHY PARK RD
Jun 17, 3:57 PM EDTTSTM WND DMGSummerville, SCLARGE TREE BLOWN DOWN AND BLOCKING HICKORY STREET NEAR W. LUKE STREET. REPORT RECEIVED VIA TWITTER.
Jun 17, 4:02 PM EDTTSTM WND DMG1 Ene Wando, SCSC STATE HIGHWAY PATROL REPORTS TREE DOWN IN ROADWAY AT THE INTERSECTION OF HALHWAY CREEK RD AND SC 41. TIME ESTIAMTED FROM RADAR
Jun 17, 4:11 PM EDTTSTM WND DMG2 Nw Hanahan, SCTREES BLOWN DOWN AND SNAPPED AT NORTHWOODS MALL. REPORT VIA TWITTER.
Jun 17, 4:14 PM EDTTSTM WND DMG3 Ene Boone Hall Planta, SCNWS EMPLOYEE REPORTS LARGE TREE DOWN NEAR THE TRAFFIC CIRCLE AT THE ENTERANCE TO PARK WEST SUBDIVISION
Jun 17, 4:14 PM EDTTSTM WND DMG3 Ene Boone Hall Planta, SCNWS EMPLOYEE REPORTS LARGE TREE DOWN NEAR THE TRAFFIC CIRCLE AT THE ENTRANCE TO PARK WEST SUBDIVISION
Jun 17, 4:16 PM EDTTSTM WND DMG3 Ene Boone Hall Planta, SCTREES DOWN AT CHARLESTON NATIONAL GOLF CLUB. REPORT VIA TWITTER.
Jun 17, 4:16 PM EDTTSTM WND GST 45Fort Johnson, SCREPORT FROM SC DNR SITE.
Jun 17, 4:20 PM EDTTSTM WND DMG2 Wsw West Ashley, SCTREES BLOWN DOWN OVER WEST ASHLEY GREENWAY NEAR PARKDALE DRIVE. REPORT RECEIVED VIA TWITTER.
Jun 17, 4:27 PM EDTTSTM WND DMG3 S Cottageville, SCNWS EMPLOYEE REPORTS NUMEROUS LARGE PINE TREES DOWN AT RESIDENCE
Jun 17, 4:33 PM EDTTSTM WND DMGHollywood, SCCHARLESTON COUNTY SHERIFF OFFICE REPORTS A TREE DOWN AT THE INTERSECTION OF HIGHWAY 165 AND BALLPARK ROAD.
Jun 17, 4:35 PM EDTTSTM WND DMG1 Wnw Charleston, SCLARGE TREES BLOWN DOWN ONTO TWO CARS IN HAMPTON PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
666 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

583 
WUUS52 KCHS 171936
SVRCHS
SCC015-019-029-035-172030-
/O.NEW.KCHS.SV.W.0048.160617T1936Z-160617T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 335 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES EAST OF MONCKS CORNER TO NEAR GIVHANS FERRY
  STATE PARK...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
  CREEK...HANAHAN...MONCKS CORNER AND MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS PARTS OF CENTRAL SOUTH CAROLINA WHEN
THEY MOVED THROUGH EARLIER. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN OUTDOOR
SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS TREES AND
UTILITY POLES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3298 7934 3298 7951 3288 7955 3274 7983
      3270 7985 3256 8017 3298 8064 3334 7976
      3332 7974 3332 7970 3330 7966 3327 7956
      3325 7953 3324 7948 3316 7937 3314 7927
TIME...MOT...LOC 1935Z 297DEG 29KT 3317 7984 3307 8037 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
332 
WWUS52 KCHS 171954
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT FRI JUN 17 2016

SCC015-019-029-035-172030-
/O.CON.KCHS.SV.W.0048.000000T0000Z-160617T2030Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-COLLETON SC-
354 PM EDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CHARLESTON...DORCHESTER...BERKELEY AND COLLETON COUNTIES...

AT 352 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES WEST OF MCCLELLANVILLE TO NEAR SLANDS BRIDGE...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MONCKS CORNER AND MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIND
DAMAGE AS THEY MOVE TOWARDS THE COAST. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3298 7934 3298 7951 3288 7955 3274 7983
      3270 7985 3256 8017 3298 8064 3334 7976
      3332 7974 3332 7970 3330 7966 3327 7956
      3325 7953 3324 7948 3316 7937 3314 7927
TIME...MOT...LOC 1952Z 313DEG 30KT 3310 7972 3300 8025 

HAIL...1.00IN
WIND...70MPH
 
$$

JMC
065 
WWUS52 KCHS 172016
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT FRI JUN 17 2016

SCC015-019-029-035-172030-
/O.CON.KCHS.SV.W.0048.000000T0000Z-160617T2030Z/
CHARLESTON SC-DORCHESTER SC-BERKELEY SC-COLLETON SC-
416 PM EDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CHARLESTON...DORCHESTER...BERKELEY AND COLLETON COUNTIES...

AT 416 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF MOUNT PLEASANT TO 9 MILES
SOUTHWEST OF GIVHANS FERRY STATE PARK...MOVING SOUTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...ISLE OF PALMS...MCCLELLANVILLE AND GIVHANS FERRY
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3298 7934 3298 7951 3288 7955 3274 7983
      3270 7985 3256 8017 3298 8064 3309 8036
      3322 7981 3321 7962 3322 7947 3316 7937
      3313 7927
TIME...MOT...LOC 2016Z 327DEG 22KT 3289 7966 3292 8046 

HAIL...1.00IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:26 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 17, 2:26 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
226 PM EDT FRI JUN 17 2016

.SYNOPSIS...
A cold front will move through the area early tonight. Unseasonably
strong and cooler high pressure will build from the north this
weekend, while weak low pressure develops between Bermuda and the
Bahamas. The high will shift across the area early next week then
push south and east of the region around mid week. A cold front
will advance into the region late next week and could stall over
or close to the area by next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
This Afternoon: The area will remain situated ahead of a cold front
approaching from the north for much of the day. A dry westerly flow
will keep the seabreeze pinned near the coast, supporting rain-free
conditions and very warm temps for the next hour to two. At this
time, overall high temps are expected to peak in the mid to upper
90s with warmest temps occurring inland and across much of
southeast Georgia. Although some mixing of sfc dewpts is
anticipated during the afternoon, heat index values will still
peak near 100-104 degrees inland in southeast South Carolina and
between 105-110 degrees in southeast Georgia. A Heat Advisory will
therefore remain in effect for a large portion of southeast
Georgia and coastal zones along the southeast South Carolina coast
until 6 pm this evening.

As we head into mid to late afternoon hours the main weather concern
will focus on severe weather potential over parts of the area. A
Severe Thunderstorm Watch is now in effect for the entire
southeast South Carolina and southeast Georgia area until 10 pm
tonight. The atmosphere has already become quite unstable and the
presence of marginal wind fields should support stronger
thunderstorms late afternoon into early overnight hours. SBCAPE
ranging between 3500-5500 J/kg in some locations, DCAPE between
1000-2000 J/kg, lifted index values between -6 to -7 C along with
modest mid lvl lapse rates and PWATs around 2.0 inches support
isolated to scattered severe thunderstorms capable of damaging
wind gusts and heavy rainfall along/ahead of the southward
advancing cold front. Some hi-res models indicate isolated to
scattered showers/thunderstorms initiating north of the area and
possibly developing into a line that advances northwest to
southeast across much of the CWA. This solution aligns with the
most recent thinking on the timing of severe weather in the area,
with the potential beginning between 2-4 pm in the Tri-County
area, followed by 4-10 pm southward into southeast Georgia this
evening and early tonight.

Tonight: Chances of rain and severe weather will diminish from
northwest to southeast as the front pushes through and daytime
heating wanes. Some showers and weak thunderstorms could continue
well into the night however closer to the GA coast. Temps will cool
off to around 70 northwest and mid 70s southeast late tonight.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
Saturday and Saturday night: Unseasonably strong high pressure will
build from the north and will drive a surface cold front south of
the region, resulting in a sharp transition to below-normal
temperatures. Saturday, temps should only recover into the lower to
mid 80s, and lows in the lower to mid 60s will be common away from
the coast Saturday night. This regime will also support
anomalously strong northeast winds, especially on the beaches
where gusts 30-35 mph could occur Saturday afternoon and Saturday
night. Sufficient moisture could persist near the coast and across
far southern counties to support isolated/scattered showers
Saturday into Saturday evening. Also, a couple of thunderstorms
cannot be ruled out near the Altamaha River Saturday.

Sunday and Sunday night: High pressure centered north of the region
will continue to provide below-normal high temps in the lower to mid
80s. Also, drier air will spread across the region, resulting in
unseasonably low dewpoints in the 50s at many locations away from
the beaches and north of the Altamaha River. As high pressure shifts
south toward the region, winds should to some degree relax Sunday
afternoon, a particularly noticeable trend on the beaches. Any
isolated showers should push onshore only into far southern/coastal
counties Sunday. Sunday night, low temperatures will once again
fall into the cool 60s at locations inland from the beaches.

Monday: Dry high pressure will prevail. Temperatures will recover
into the mid/upper 80s, but atypical dewpoints will remain in the
50s away from the beaches.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
After another unseasonably cool night in the 60s away from the
beaches, temperatures will warm to daytime highs in the 90s and
nighttime lows in the 70s through at least Wednesday. A dry/capped
environment should maintain rain-free conditions through Tuesday.
Then, as high pressure shifts south/east of the region, a trough of
low pressure will develop in the lee of the Appalachians while
another cold front will approach from the northwest. As a result,
temperatures could surge at least in the mid 90s Wednesday, and the
chance for thunderstorms will increase. Forecast uncertainty
regarding the progress of the cold front and associated pops
increases beyond Wednesday. The front could push into the region as
early as Wednesday night or Thursday, then the front could stall
over or just south of the region through Friday. The latest forecast
includes chance pops and a subtle cooling trend for the latter half
of the week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions will prevail for the next hour or two at the CHS
terminal and for the next 2-4 hours at the SAV terminal. A band
of showers and thunderstorms is then expected to develop north
and west of the terminals this afternoon/evening ahead of a cold
front that shifts southeast through KCHS/KSAV early tonight. At
this time...chances of flight restrictions will increase between
19-23z at CHS and 22-02Z at SAV due to the arrival of showers and
thunderstorms. MVFR cigs should then prevail at both terminals
tonight once fropa occurs. VFR conditions are expected to return
between 14-16z Saturday morning at both terminals as northeast
winds begin to gust along the coast.

Extended Aviation Outlook: VFR. Gusty northeast winds are expected
this weekend as strong high pressure builds from the north.

&&

.MARINE...
This Afternoon and Tonight: Strong to severe thunderstorms are
possible late this afternoon into early tonight along/ahead of a
cold front approaching from the north. Strong and/or damaging
wind gusts will be possible with any thunderstorm. Otherwise, elevated
west to southwest flow will prevail this afternoon ahead of the
approaching cold front, before shifting to the north tonight
after the front passes from north to south starting this evening.
Conditions should stay just below Small Craft Advisory levels into
early overnight hours, before conditions deteriorate late. Small
Craft Advisories will then begin in northern waters by daybreak.

As unseasonably strong high pressure will build from the north
this weekend and will produce solid Small Craft Advisory
conditions across the region. In fact, the combination of a tight
surface pressure gradient and a well-mixed marine boundary layer
could produce an unusual period of June gales late Saturday into
early Sunday, especially across AMZ374. However, as of early
Friday morning forecast confidence was insufficient to justify any
Gale Watches. For now, raised Small Craft Advisories for all
marine zones with varying start/end times Saturday into Monday.
Even as high pressure shifts south and winds relax, SCA seas will
persist through Sunday night most areas and even into Monday night
across AMZ374.

Beyond early week, winds will turn toward the south, and winds/seas
should remain below SCA levels through Tuesday night. Stronger
winds/higher seas are possible ahead of an approaching cold front
mid week.

Rip Currents: High pressure building from the north will produce
unseasonably strong northeast winds and hazardous conditions in the
surf zone this weekend into early next week. An elevated risk of rip
currents will develop this weekend and will persist into early next
week due to unseasonably strong northeast winds, increasing swell
and the June 20 full moon. Elevated, rough surf and strong longshore
currents will also contribute to hazardous swimming conditions.

&&

.TIDES/COASTAL FLOODING...
This weekend into early next week, strong high pressure building
from the north will combine with offshore low pressure to produce
unseasonably strong northeast winds. These winds will combine with
the effects of the June 20 full moon to support minor to moderate
salt water flooding around the times of the evening high tides, as
early as Saturday evening along the South Carolina coast and Sunday
through Monday along our entire coastline. Since the moon will not
reside at perigee during this spring tide, a more significant tidal
flooding event remains unlikely.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 6 PM EDT this evening for GAZ099>101-
     114>119-137>141.
SC...Heat Advisory until 6 PM EDT this evening for SCZ047>051.
MARINE...Small Craft Advisory from 8 AM Saturday to 8 AM EDT Monday for
     AMZ352-354.
     Small Craft Advisory from 6 AM Saturday to 11 AM EDT Monday
     for AMZ350.
     Small Craft Advisory from 8 AM Saturday to midnight EDT Monday
     night for AMZ374.
     Small Craft Advisory from 11 AM Saturday to 5 PM EDT Sunday
     for AMZ330.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...DPB/SPR
MARINE...DPB/SPR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 17, 2:09 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT FRI JUN 17 2016

GAZ099>101-114>116-118-137-138-140-SCZ047-181815-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-
LONG-INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER-
209 PM EDT FRI JUN 17 2016

...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ087-088-SCZ040-042>045-052-181815-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-TIDAL BERKELEY-
209 PM EDT FRI JUN 17 2016

...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HEAT...HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HEAT
INDEX VALUES COULD PEAK NEAR 105 DEGREES DURING THE AFTERNOON...
MAINLY SOUTH OF SUMMERVILLE...WALTERBORO AND HAMPTON. A HEAT
ADVISORY COULD STILL BE NEEDED FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ374-181815-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
209 PM EDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SOME THUNDERSTORMS COULD PRODUCE DAMAGING
WINDS MAINLY FROM MID AFTERNOON THROUGH THE EVENING ALONG AND
AHEAD OF A COLD FRONT ADVANCING INTO THE REGION. BE ALERT FOR
POSSIBLE SEVERE THUNDERSTORM WARNINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALES...NORTHEAST WINDS COULD INCREASE TO PRODUCE GALE FORCE GUSTS
ON COASTAL WATERS LATE SATURDAY INTO EARLY SUNDAY. GALE WATCHES
AND/OR WARNINGS COULD EVENTUALLY BE REQUIRED FOR SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-181815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
209 PM EDT FRI JUN 17 2016

...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALES...NORTHEAST WINDS COULD INCREASE TO PRODUCE GALE FORCE GUSTS
ON COASTAL WATERS LATE SATURDAY INTO EARLY SUNDAY. GALE WATCHES
AND/OR WARNINGS COULD EVENTUALLY BE REQUIRED FOR SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-SCZ048-049-051-181815-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
209 PM EDT FRI JUN 17 2016

...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

COASTAL HAZARDS...UNSEASONABLY STRONG NORTHEAST WINDS WILL CREATE
HAZARDOUS CONDITIONS...INCLUDING AN ELEVATED RISK FOR RIP
CURRENTS...IN THE SURF ZONE ON AREA BEACHES THIS WEEKEND. ALSO,
THESE STRONG WINDS AND THE JUNE 20 FULL MOON WILL COMBINE TO PRODUCE
MINOR TO MODERATE SALT WATER FLOODING AROUND THE TIMES OF THE
EVENING HIGH TIDES SATURDAY THROUGH MONDAY. COASTAL FLOOD ADVISORIES
WILL EVENTUALLY BE REQUIRED. STRONG WINDS...ROUGH SURF AND ELEVATED
TIDES COULD ALSO PRODUCE BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

SCZ050-181815-
CHARLESTON-
209 PM EDT FRI JUN 17 2016

...SEVERE THUNDERSTORM WATCH 266 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL HAZARDS...UNSEASONABLY STRONG NORTHEAST WINDS WILL CREATE
HAZARDOUS CONDITIONS...INCLUDING AN ELEVATED RISK FOR RIP
CURRENTS...IN THE SURF ZONE ON AREA BEACHES THIS WEEKEND. ALSO,
THESE STRONG WINDS AND THE JUNE 20 FULL MOON WILL COMBINE TO PRODUCE
MINOR TO MODERATE SALT WATER FLOODING AROUND THE TIMES OF THE
EVENING HIGH TIDES SATURDAY THROUGH MONDAY. COASTAL FLOOD ADVISORIES
WILL EVENTUALLY BE REQUIRED. STRONG WINDS...ROUGH SURF AND ELEVATED
TIDES COULD ALSO PRODUCE BEACH EROSION.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jun 17, 3:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     8 WSW CROSS             33.27N  80.27W
06/17/2016                   BERKELEY           SC   LAW ENFORCEMENT

            SC STATE HWY PATROL REPORTS TREES DOWN ALONG SC 311
            NEAR THE INTERSECTIONS OF OLD COMMUNITY RD AND MUDVILLE
            RD

&&

EVENT NUMBER CHS1600354

CB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:32 AM EDTSmall Craft AdvisoryCHS4 days
Jun 17, 2:51 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester54 min
Jun 17, 3:23 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton67 min
Jun 17, 3:44 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester61 min
Jun 17, 3:49 PM EDTSpecial Marine WarningCHS116 min
Jun 17, 4:08 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper67 min
Jun 17, 4:27 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester63 min
Jun 17, 4:29 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton, Jasper61 min
Jun 17, 4:47 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper58 min
Jun 17, 4:50 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper55 min
Jun 17, 5:15 PM EDTSpecial Marine WarningCHS60 min
Jun 17, 5:30 PM EDTSevere Thunderstorm WarningCHSJasper60 min
Jun 17, 5:37 PM EDTSpecial Marine WarningCHS53 min
Jun 17, 5:41 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper64 min
Jun 17, 5:43 PM EDTSpecial Marine WarningCHS62 min
Jun 17, 6:10 PM EDTSpecial Marine WarningCHS2 hr
Jun 17, 6:13 PM EDTSevere Thunderstorm WarningCHSJasper62 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.